A 22-year-old female asked:
Is there anything i can do about tiredness and fatigue caused by lexapro (escitalopram)?
1 doctor answer • 2 doctors weighed in
Psychiatry 57 years experience
Reduce or Change: If you and your doctor suspect that your symptoms are due to the Lexapro, (escitalopram) you could have a trial of reducing or stopping the medication and possibly trying another different type of antidepressant. Of course the seriousness of your depression would have to taken into account if there is going to be a trial of taking you off the medication.
2.4k viewsReviewed >2 years ago
A 40-year-old member asked:
Why does Lexapro (escitalopram) cause tiredness?
1 doctor answer • 3 doctors weighed in
Psychiatry 37 years experience
Sleep & Mood: Lexapro (escitalopram) is an ssri that can be a very effective antidepressant. Like other ssris, however, Lexapro (escitalopram) does not aid sleep directly. In fact, its direct effects on sleep may make sleep less restful. This could leave you tired by day. Sleep, however, is also related to mood and depression, so Lexapro (escitalopram) often helps sleep indirectly by helping depression, more than it hurts sleep byits direct effects.
4.9k viewsReviewed >2 years ago
Last updated Sep 29, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.